Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest grace028

My Personal Log.

Recommended Posts

Guest grace028

So heres some brief history.

Didnt really have any acne in highschool...well the occasional zit.. i started to break out really badly in college. I mainly get alot of non-imflammatory whiteheads and blackheads under the skin that completely overwhelm my chin, i also get the occasional pustule and veryyyy occasional undergrounder (cyst). I have tried Dans regimen, clindoxyl, salicyclic acid and many other OTC product.

As of 2 weeks ago i was put on Stievamycin gel (erythromycin/tretinoin topical).

As of 1 week ago i was put on 100mg of Minocycline a day.

So far...

My skin looks really bad. I think it might be the initial breakout on the retin-a?? Because i dont believe you get initial breakouts on antibiotics..(but i could be wrong).. It seems every "under the surface" whitehead is not just teasing with the surface of my skin and like half out half in. I dont want to pop as my chin will become all red. Im soo frusterated...ive been crying so often..im a completel mess...and so is my chin!! I want to quit this medication...but i know it has only been 2 weeks. I hope the antibiotics kick in soon.

I will update...

Share this post


Link to post
Share on other sites

Uh, as far as I know it is very possible to get an initial breakout even on antibiotics. I was on doxycycline and retin-a micro (still am) and got a pretty bad one for about 3 weeks. It is gone now, but wowza! Good luck, stick with it.

Share this post


Link to post
Share on other sites
Guest grace028

Thanks thats exactly what i need to hear. Interesting that you say antibiotics has an initial breakout? I saw somewhere where LabGirl had a huge write up on how retinoids break you out initially and why...it would be interesting to have the same information for antibiotics!

I just figure...when i get strep and take antibiotics my strep is killed in under 10 days. So why any different for a skin bacteria? acne is so friggen stuffborn....

Thanks thats exactly what i need to hear. Interesting that you say antibiotics has an initial breakout? I saw somewhere where LabGirl had a huge write up on how retinoids break you out initially and why...it would be interesting to have the same information for antibiotics!

I just figure...when i get strep and take antibiotics my strep is killed in under 10 days. So why any different for a skin bacteria? acne is so friggen stuffborn....

Share this post


Link to post
Share on other sites
Guest grace028

Day 17 (stiev) Day 9 (mynocycline)

My skin isnt as bad today as it was earlier in the week. It seems that everything that initially broke out with is calming down. I do about 3 days with stievamycin and then a 1-2 day break as my skin gets very red on the steivamycin, and slightly peely too..but it is the redness i cant handle. So far no side effects of the minocycline, i have it without food (just to increase absorption) and i havnt felt dizzy/nauseas thus far.

Share this post


Link to post
Share on other sites

hang in there...i was on the exact same regime before mino + stievamycin and it worked great :) just dont take the antibiotics for more than about 2 months because it can do more harm than good. the retina will give u a bad IB, but hopefully the antibiotics will help withthat. after ur over the IB the steivamycin should take care of things. it took about 2-3 months for me to see really great results.

Share this post


Link to post
Share on other sites
Guest grace028

Thanks roxy1. have you stopped the antibiotics now? Is your skin still clear?

Day 19 (stiev) Day 12 (minocycline)

things have looked better today and yesterday. I dont have any new pimples today. Hopefully this is the turning point of my initial breakout. No side effects from the minocycline. Had to take 2 nights off stievamycin because it made my skin very very red on the spots i would apply it. Almost as though it had dyed my skin using ink. So i took a 2 night break, but will apply it tonight. Definately with this cream less is more.

Share this post


Link to post
Share on other sites

I stopped the mino after about a month and continued with the stievamycin. I stayed totally clear for about 9 months....but i think it was either stress or homones or it stopped working cus my acne came back even worse. NOw im using tazorac and tea tree and aspirin masks and just have mostly red marks left. HOnestly my acne is extremely stubborn, so hopefully ull get perminent results...just keep on using the gel :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×